Your browser doesn't support javascript.
Hyperpigmentation of hard palate induced by chloroquine therapy.
J Clin Exp Dent ; 9(12): e1487-e1491, 2017 Dec.
Artigo em Inglês | MEDLINE | ID: mdl-29410767
ABSTRACT
The antimalarials are one of the most commonly prescribed drugs for conditions such as lupus erythematosus and rheumatoid arthritis, and the side effects, though infrequent, are well known. The antimalarial agent chloroquine diphosphate usually causes pigmentary changes in the oral mucosa characterized by a bluish-grey to black discolorations mainly in the hard palate. Considering only the hard palate hyperpigmentation caused by chloroquine, to the best of our knowledge, only 13 cases have been reported in the English language literature. We described an additional case of palate hyperpigmentation related to the chronic use of chloroquine diphosphate in a 60-year-old Mexican woman. Although the diagnosis is usually made based on medication history and clinical presentation, a biopsy specimen may be helpful to confirm the diagnosis. Clinicians must be aware of these drugs and their adverse effects in order to make the correct diagnosis and decide on the optimal treatment for the condition. Key wordsOral cavity, hard palate, hyperpigmentation, chloroquine, antimalarials.

Similares

MEDLINE

...
LILACS

LIS

Texto completo: Disponível Coleções: Bases de dados internacionais Base de dados: MEDLINE Tipo de estudo: Relato de casos Idioma: Inglês Revista: J Clin Exp Dent Ano de publicação: 2017 Tipo de documento: Artigo País de afiliação: Brasil